hey all, first i have a few questions? why is it, that when i wake in the morning, when i can get a decent nites sleep, is the withdrawls worse? 2) my dr upped my xanax to 1 mg as needed up to two times a day, he says, it will help with my wds, and panic/anxiety that seems to be getting worse by the taper? 3) why is it whenever a celebrity dies, the topic prescription drug abuse is HEADLINE, so with that being said, it scares the crap out of me. and you would think that alone would give my taper journey a big PUSH if you know what i mean. 4) since im reducing i use a pill cutter, i read that your not suppose to do that for the reason we may not be getting the correct dose, could be more or less we are ingesting, anyone know anything about that matter and what do you think?, tonite, hawaii time i found myself with restless leg and arm syndrome which i call the "ibby jibbys" , cause thats what it feels like. im still doing the treadmill and riding my bike, i love the sweat because i know that with the sweat comes toxins being released. the one thing that i stopped taking was the zofran, dont get me wrong it works great with withdrawls, but it also stops you up big time and to me, thats just the worse anyone can deal with. so my anxiety has gotten worse, but im able to control it with out going to the er, by coloring, journaling, and taking my xanax which then puts me to sleep and i guess im asleep so i forget about it. lol. im still struggling with this taper, but i know that i got to keep trudging or i will fail continuously, you see, usually i give up and give in, and thats my problem. i have to replice that with something else positive. i will conquer this here monster of mines, and i know i will. ill keep you all posted, and anyone out there thats also struggling with a taper, please do not give up. we can do it, ttyl, leanne
Aloha family, just an update on my taper?
Added 18 Feb 2012:
NOT A WINK OF SLEEP!!! this insomnia is horrible. does anyone else on a taper, or cold turkying detox having trouble sleeping. cause ive been up since midnite, fell asleep bout 9 pm lastnite, woke up at midnite, and tossed and turned and finally gave in and just got up. i am off today so thats a good thing for me, im hoping that after i send my husband off to work i can get some sleep. ill mabe take a xanax to help promote sleep. take care everyone and thank you so much for being my support, leanne
Added 18 Feb 2012:
Still tossing and turning, so tired I'm getting aggravated!! Husbands been fed, lunch cooler and water cooler ready. So I'm gonna take my Xanax and get some much needed shut eye. See you all in a few hours, leanne
Yes you can Leanne!! I think the increase in xanax will be a good thing. If you get the anxiety under control I think the taper will go much better. Pill splitting while not an exact science is ok with medications that are not extended release. So splitting the percocet is not really a problem. Keep up the fight hon, you will succeed.
Keep on trudging. I guess that's trucking Hawaii style. I also don't see any problems with cutting up pills. I'm doing it since I can't remember when and I never had a problem with it. It's not advised with time released pills, but Percs aren't time released. You’re doing fine.
Leanne, sorry to hear you struggling with this taper,however i am too at this time. The wd off suboxone is horrible, I quit cold turkey which was not a good idea. Did well till about the 10th day of the headache and just could not take the headache any longer. So now I am on a taper, Down to 4mg about every 2 days now. Of course hindsight is 20-20 but lookingt back I think it would have been easier to go through the wd with Loratab than Suboxone.
I have been sober 23 years off alcohol, and at times find myself saying I should have known better but as my wife says this was not intentional. Docs kept rxing for chronic pain and before I realized it I couldn't stop taking the Loratab without being deathly ill.
And the real kicker, was never told that there would be wd with the Subs. I think a lot of docs listened to the pharmacy reps and are just now finding out how bad the wd really are, and I am sure there are those that just don't care.
Hang in there leanne if this wasn't worth it there would not be anyone sober, it will get better. surfdog
Hello Hawaii! I'm new here but am starting 2 recognize various members. You caught my attention w/ the wonderful words of wisdom you've given people. I also know by now that if I see that Laurie or Mary of the Many Numbers (I need a better nickname 4 u!) have already posted, I can usually just say "what they said"! :) But I'll try 2 throw in something original. It's strange - a co worker of mine who's a psychiatrist & I were just discussing ur 1st three questions/comments yesterday. I think celeb headlines re: possible drug related deaths are problamatic. My co worker refers 2 these as "The Whitney Syndrome" (or Michael Jackson, Heath Ledger,etc.). He's referring 2 any celebs death that might even possibly be drug related (remember the Brittney Murphy press that ended up being completely wrong?).
The reason I think theses stories r problamatic is they scare people who might have a legit, reasonable use 4 a medication, they freak Dr's out (they stop prescribing certain meds & prescibe a less appropraite or less effective med). These celeb headlines create fear for both Dr & patient instead of providing an opportunity 2 educate, communicate, & promote safe, effective, & knowledgeable prescribing & monitoring. IMHO, Xanax is the best anti-anxiety med out there & I really hope it can help u. It struck me that u mentioned feeling the worst of withdrawal when u woke up. Since Xanax starts working in approx. 20 min., peaks at 2 hrs., & stops between 4-5 hrs after taking it, the Dr's I've worked w/ prescibe a "double dose" at bedtime so that it can continue working all night w/out ur body waking up going "hey, where did that medication go"? While some people r able 2 just take it prn, for severe anxiety/panic attacks, it's usually prescribed at regular intervals. This keeps a stable amount in ur body & can help prevent anxiety/panic attacks & lesson the severity of the ones that break through. It's like being told post-op 2 take ur pain meds every 6 hrs. whether u think u need it then or not instead of waiting until ur in massive pain & just want the whole bottle! Maybe something 2 discuss w/ a psyciatrist? I'm so sorry Zofran didn't workout 4 u. I think it's the greatest drug ever invented. Your w/drawal does not sound fun 2 say the least but ur determination & clarity are so admirable & u have a great support system here! If I had money 2 bet, I'd bet on u, not the monster! Best of luck
Unfortunately, when coming down off meds, you might have some symptoms. Mpvt, who used to post here, said one day he realized he was actually exaggerating his symptoms, so he tried to really guage how bad they were, he said he noticed them more when he wasn't busy. I know you are feeling pangs and those pangs may differ from day to day. Try to see them for what they are, attempts by the various systems of the body, to directly signal the receptors, to try and get the brain to release its own opiate. It can't yet, but that treadmill is how you a finally going to get enough signal up in your brain to get it to reboot. Your brain probably won't attempt a complete reboot until you are off of all the opiate, but trust me, the workout on the treadmill is helping send that signal and it also should be helping regulate and stabilize you. It is not an overnight fix. Keep it up.
Treat the symptoms you have, you may need some methacarbomal for the rls, it is an rx.you may have to watch it with the xanax on top of the methacarbomal. Many drs use clonidine rx instead of a benzo, but you do have to be careful and use either the xanax or the clonidine and methacarbomal, not all 3. And try to think of this as an opiate diet for your brain, not a starvation diet, just a slow diet for your brain. Hang in there, patti
hi leanne i thought i'd drop you a line as you have been there for me in my hour of need. lol you have come so far, you will do it, just take it day by day. i am too are struggling with sleep, it will come back so i'm told just takes time for your body to adjust. just keep yourself as busy as you can and the hours will fly, go girl. sharon
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jun 2012 • 8 answers
Posted 19 Aug 2016 • 1 answer
Posted 22 Oct 2016 • 0 answers
Posted 11 Jul 2017 • 3 answers
Tapering Klonopin from .5 to .25 tonight and hoping to sleep. Anyone on this dose or taper regiment?
Posted 22 Oct 2017 • 0 answers